Is it normal to get chronic indigestion whilst on Prostap

Ive been diagnosed with deep infiltrative endemetriosis on the uterus and ureter. Ive had 2 coils fitted both of which slipped so had to have them removed. Ive now started Prostap injections and although the back pain has started to get better ive got chronic indigestion and heartburn and don't know if this is normal or not. I have put on weight recently so not sure if this is because of the condition or not. I would love to try and exercise to try and lose the weight but in too much pain to do this.

Any help is really appreciated as am fed up with being in pain and in tears constantly

2 Replies

  • Not directly, it isn't caused by Prostap - the GnRH drugs do mess with your metabolism and can cause gastric upsets.

    The most important issue to be very careful of with Prostap and the digestive tract is Too much sweating from hotflushes - causes dehydration, and not taking onboard enough water to top up.

    If you don't take on extra water - a small glass for every hot flush to replace the loss from sweating you are going to alter the fluids in the gut - and that usually means a touch of constipation - slowing down of transit of waste. Dehydration is also known to cause a sore tummy which might be misinterpreted as indigestion. It will increasingly cause a lot of problems, with heart rate, circulation and peeing too. If your pee is darker than it usually is - it's another sign that you don't have enough fluids onboard for what your body is needing which is concentrating the wee so it looks darker.

    That would be the first thing to look at rectifying - increase fluids onboard, there's no need to overload the body - but a small glass or a few mouth fulls for each hot flush should be enough. you don't have to drink after each one -but if you hot flush three times and hour then have a tumbler of water. The more frequent the hot flushes the more you need to top up.

    Water or milk should also calm the acidity in the tummy and calm any gut irritation from too much acidity and keep the bowels moving better too. Extra water will also help with production of a mucus lining of the stomach to protect it from the stomach acid causing indigestion.

    So try that as the first step.

    You can take gaviscon and other ant-acids to see if that helps ease the irritated stomach lining too.

    If you have recently been on certain anti-biotics or other drugs that must be taken with food or water then it may be that you have managed to form a small peptic ulcer. It will heal with TLC and time, and making sure you keep stomach acid levels down.

    If the extra water intake doesn't resolve the situation in a few days then see your GP.

    There are bacterial infections that can cause problems inside the stomach but don't cause the runs, like helicobacter pylori.

    But my hunch is dehydration is probably the most likely issue with Prostap and it's side effects.

    Hope you're feeling better soon - at least as well as you can be while being on Prostap.

  • Thank you for your reply Impatient. I haven't started getting any hot flushes yet only a few night sweats but even that has been minimal and I have been drinking plenty and not had any constipation. The last time I had indigestion like this was 12 years ago after IVF when I found out I was pregnant (Which I am definitely not now lol) My logic is that at that time my ovaries were shutting down as then pregnant and this time they are being forcibly shut down so am I getting the same symptons either way I think I need to see doctor to get it checked out as in agony with it at the moment

You may also like...